Alert archive / Tennessee / Flash Flood Warnings in 2002
Flash Flood Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 31, 2002, 3:16 AM CST for Houston County, Stewart County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2002, 3:16 AM CST (09:16 UTC)
- Expired
- Mar 31, 2002, 6:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Houston County, TN, Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 310916 FFWBNA TNC083-161-311215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 311 AM CST SUN MAR 31 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... HOUSTON COUNTY IN TENNESSEE STEWART COUNTY IN TENNESSEE * UNTIL 615 AM CST * AT 302 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FALLING OVER MOST OF STEWART COUNTY AND THE WESTERN HALF OF HOUSTON COUNTY. ALMOST 2 INCHES OF RAIN HAS FALLEN OVER THIS AREA IN THE PAST 3 HOURS. * AN ADDITIONAL INCH OF RAINFALL IS POSSIBLE OVER THIS AREA DURING THE NEXT 2 HOURS. EXPECT SMALL CREEKS AND STREAMS TO COME TO NEAR BANKFULL AND POSSIBLY BLOCK SOME ROADS IN LOW LYING AREAS. MOTORISTS SHOULD USE CAUTION ON DUE TO THE POSSIBILITY OF HYDROPLANING AS WATER COLLECTS ON AREA ROADWAYS. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES, DIPS, OR OTHER LOW SPOTS IF WATER COVERS THE ROAD. TO ESCAPE RISING WATER, MOVE TO HIGHER GROUND. $$ LAT...LON 3642 8824 3617 8793 3647 8758 3677 8775
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 2:45 AM CST, 31 minutes earlier.
Area forecast discussion, Mar 31, 2:45 AM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CST SUN MAR 31 2002 INVERTED SURFACE TROF LAYING ACROSS THE AREA WITH A MOISTURE LADEN ATMOSPHERE THAT IS PRIMED FOR PRODUCING HEAVY RAINFALL IN MIDDLE TENNESSEE TODAY. ADDITIONAL RAINFALL ON ALREADY SATURATED GROUND COULD CAUSE FLOOD PROBLEMS. BIG THREE IN AGREEMENT IN WORKING SURFACE TROF EASTWARD WHILE LOW RACES NORTHEAST INTO SMOKIES BY 18Z. RAIN SHOULD END BY LATE AFTERNOON MOST AREAS EXCEPT FAR EAST AND PLATEAU AS MODELS BRING DRIER AIR INTO REGION RATHER QUICKLY ON BACK SIDE OF SYSTEM. INTRODUCED SHOWERS/TSTMS FOR TUESDAY NIGHT AS NEXT SYSTEM COMES KNOCKING ON THE DOOR. SYSTEM IS PROGRESSIVE SO SHOULD BE A QUICK SHOT AND THEN OUT OF HERE BY EARLY WEDNESDAY. PRELIMINARY NUMBERS: NASHVILLE 55 37 63 41 66 +100 CROSSVILLE 57 35 61 40 65 +200 .BNA...FLOOD WATCH FOR ALL ZONES TODAY. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:21 AM CST | Flash Flood Warning | OHX | Benton, Houston, Stewart | 3 hr |
| Mar 31, 6:18 AM CST | Flash Flood Warning | OHX | Perry | 3 hr |
| Mar 31, 6:28 AM CST | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.